Alert archive / Georgia / Freeze Warnings in 2008
Freeze Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Mar 8, 2008, 3:31 PM EST for 26 counties in Georgia; 5 counties in Alabama; 16 counties in Florida. It took effect at Mar 9, 2008, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 3:31 PM EST (20:31 UTC)
- In effect from
- Mar 9, 2008, 1:00 AM EST
- Expired
- Mar 9, 2008, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTAE 082031 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 331 PM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE... ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM CDT/ SUNDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EXCLUDING THE IMMEDIATE COAST... .WINDS WILL QUICKLY DIMINISH THIS EVENING AS A HIGH PRESSURE SYSTEM BUILDS ACROSS THE REGION. LIGHT WINDS...CLEAR SKIES...AND A DRY COLD AIRMASS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING LATE TONIGHT AND EARLY SUNDAY MORNING. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 090300- /O.UPG.KTAE.FZ.A.0001.080309T0800Z-080309T1300Z/ /O.NEW.KTAE.FZ.W.0002.080309T0600Z-080309T1300Z/ /O.CON.KTAE.WI.Y.0001.000000T0000Z-080308T2100Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 331 PM EST SAT MAR 8 2008 /231 PM CST SAT MAR 8 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM CDT/ SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM 27 TO 32 DEGREES IN THE NORMALLY COLDER INLAND LOCATIONS AWAY FROM THE CITIES. TEMPERATURES WILL DROP TO FREEZING AFTER MIDNIGHT...AND REMAIN AT OR BELOW FREEZING FOR 2 TO 5 HOURS. PATCHY FROST IS ALSO POSSIBLE. TEMPERATURES WILL LIKELY REMAIN JUST ABOVE FREEZING AT THE COAST AND IN THE CITIES. WINDS FREQUENTLY GUSTED BETWEEN 30 AND 40 MPH THIS MORNING AND EARLY AFTERNOON...BUT HAVE BEEN GRADUALLY DIMINISHING. THE WINDS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS AFTER 4 PM EST (3 PM CST)...AND BECOME LIGHT AFTER SUNSET THIS EVENING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS AMY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOURNIER
1 follow-up statement
000 WWUS72 KTAE 090016 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 716 PM EST SAT MAR 8 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM CDT/ SUNDAY FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE... EXCLUDING THE IMMEDIATE COAST... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 091300- /O.CON.KTAE.FZ.W.0002.080309T0600Z-080309T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 716 PM EST SAT MAR 8 2008 /616 PM CST SAT MAR 8 2008/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM CDT/ SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM CDT/ SUNDAY. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM 27 TO 32 DEGREES IN THE NORMALLY COLDER INLAND LOCATIONS AWAY FROM THE CITIES. TEMPERATURES WILL DROP TO FREEZING AFTER MIDNIGHT...AND REMAIN AT OR BELOW FREEZING FOR 2 TO 5 HOURS. PATCHY FROST IS ALSO POSSIBLE. TEMPERATURES WILL LIKELY REMAIN JUST ABOVE FREEZING AT THE COAST AND IN THE CITIES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS AMY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. $$ WATSON/FOURNIER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 8, 2:39 PM EST, 52 minutes earlier.
Area forecast discussion, Mar 8, 2:39 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EST SAT MAR 8 2008
.SYNOPSIS...
THE 18 UTC REGIONAL SURFACE ANALYSIS SHOWED A SLOWLY SLACKENING
PRESSURE GRADIENT ACROSS OUR AREA...AS AN AREA OF HIGH PRESSURE
BUILDS RAPIDLY EASTWARD OVER THE GULF COASTAL STATES. THE SC DECK
FROM THIS MORNING HAS LIFTED NORTHEAST OF OUR REGION...ALONG WITH
A POTENT UPPER LEVEL TROUGH LIFTING NORTHEASTWARD OVER OHIO. THE
SURFACE WINDS WERE STILL IN THE 15 TO 25 MPH RANGE WITH GUSTS NEAR
35 MPH...BUT APPEAR TO HAVE PEAKED EARLIER THIS MORNING.
&&
.SHORT TERM...
(TONIGHT THROUGH TUESDAY) WE WILL LET THE HIGH WIND ADVISORY
EXPIRE AT 4 PM EST (3 PM CST) AS WE EXPECT THE WINDS TO RAPIDLY
DIMINISH WITH THE APPROACHING HIGH PRESSURE SYSTEM. THE
COMBINATION OF VERY DRY AIR AND LIGHT TO CALM WINDS WILL ALLOW
TEMPERATURES TO FALL BELOW FREEZING LATE TONIGHT...SO WE UPGRADED
THE FREEZE WATCH TO A WARNING. A FREEZE IS UNLIKELY AT THE COAST
AND IN THE CITIES...AS THE COLD AIR ADVECTION WILL BE ENDING SOON.
DESPITE THE RAPIDLY RISING 500 MB HEIGHTS...TEMPERATURES WILL
STILL BE A LITTLE BELOW AVERAGE SUNDAY AFTERNOON. TEMPERATURES
WILL DROP TO JUST ABOVE FREEZING IN THE NORMALLY COLDER INLAND
LOCATIONS MONDAY MORNING AS THE ATMOSPHERIC CONDITIONS WILL ONCE
AGAIN BE FAVORABLE FOR RADIATIONAL COOLING. THE WARMING TREND
WILL FINALLY BE FELT AT THE SURFACE MONDAY AFTERNOON AND TUESDAY.
WE FOLLOWED A BLEND OF THE MAV AND MET MOS FOR
TEMPERATURES...WHICH WERE VERY CLOSE TO BEGIN WITH. A WEAK COLD
FRONT WILL APPROACH FROM THE NORTHWEST. BOTH THE ECMWF AND GFS
FORECAST VERY LITTLE Q-G FORCING WITH THIS SYSTEM AND NO CAPE...SO
THE POP WILL BE 20 PERCENT OR LESS WITH LOW QPF.
.LONG TERM...
(TUESDAY NIGHT THROUGH SATURDAY) GFS AND ECMWF BOTH DEPICT A
POSITIVELY TILTED TROUGH TO MOVE ACROSS THE AREA LATE TUESDAY
INTO WEDNESDAY. SFC REFLECTION EXPECTED TO BE VERY WEAK WITH
MINIMAL MOISTURE RETURN INTO THE REGION...SO HAVE GONE WITH JUST A
SLIGHT CHANCE OF SHOWERS FROM TUESDAY NIGHT AND EARLY WEDNESDAY
MORNING. NEXT SYSTEM SHOWN BY GFS TO APPROACH AREA LATE THURSDAY
INTO FRIDAY. GFS IS QUITE STRONG...DEPICTING A SQUALL LINE MOVING
THROUGH AS DEEPENING LOW PRESSURE LIFTS INTO THE SOUTHERN
APPALACHIANS. ECMWF DEPICTS A MUCH WEAKER SYSTEM. FOR NOW HAVE
KEPT LOW CHANCE POPS IN FOR THURSDAY NIGHT INTO FRIDAY.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SKIES HAVE
CLEARED WITH WINDS SUBSIDING A LITTLE. GUSTS THROUGH 18 UTC ARE
GENERALLY 25KT OR LESS. EXPECT THIS TREND TO CONTINUE THROUGH THE
AFTERNOON HOURS WITH WINDS BECOMING NEAR CALM SHORTLY AFTER 06
UTC. EXPECT LIGHT WINDS AND CLEAR SKIES ON SUNDAY.
&&
.MARINE...
THE WINDS DROPPED BELOW GALE LEVELS THIS MORNING...AND ARE
FORECAST TO DROP BELOW ADVISORY LEVELS LATE THIS AFTERNOON OR
EARLY EVENING. WE WERE NOT QUITE AS AGGRESSIVE IN LOWERING THE
WINDS AS THE NUMERICAL GUIDANCE IN CASE A NOCTURNAL SURGE
DEVELOPS. HOWEVER...THE SEAS WILL TAKE MORE TIME TO RESPOND AND
NOT DROP BELOW ADVISORY LEVELS UNTIL ABOUT 06 UTC TONIGHT. MUCH
LOWER WINDS AND SEAS ARE IN STORE FOR SUNDAY WITH THE RIDGE IN THE
VICINITY.
&&
.FIRE WEATHER...
AS OF 3 PM EST (2 PM CST) THE RELATIVE HUMIDITY AND WINDS WERE
JUST BEGINNING TO REACH RED FLAG CRITERIA ACROSS OUR FL ZONES. IT
IS LIKELY THERE WILL BE A WIDESPREAD RED FLAG EVENT FOR OUR FL
ZONES SUNDAY...BUT IT IS MORE IFFY FOR AL AND GA BECAUSE THE
RH MAY NOT DROP BELOW THE CRITICAL 25 PERCENT LEVEL FOR ENOUGH
TIME. WE WILL LEAVE THE WATCH UP FOR ANOTHER FORECAST CYCLE IN
CASE THE LATE NIGHT SHIFT CAN BETTER DETERMINE THE THREAT.
&&
.HYDROLOGY...
SEVERAL OF OUR AREA RIVERS WILL NEAR OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS DUE TO RECENT HEAVY RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 29 62 33 69 42 / 0 0 0 10 10
PANAMA CITY 37 60 42 68 48 / 0 0 0 10 10
DOTHAN 31 61 36 68 43 / 0 0 0 10 10
ALBANY 29 59 34 67 41 / 0 0 0 10 10
VALDOSTA 30 60 34 70 44 / 0 0 0 10 10
CROSS CITY 30 65 34 71 46 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM MIDNIGHT CST TONIGHT TO 8 AM CDT SUNDAY FOR
THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FREEZE WARNING FROM 1 AM EST TO 9 AM EDT SUNDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...FREEZE WARNING FROM 1 AM EST /MIDNIGHT CST/ TO 9 AM EDT /8 AM
CDT/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
CDT/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
THE FOLLOWING ZONES: BAY...FRANKLIN...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
AVIATION...GODSEY
LONG TERM...CAMP
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Mar 8, 5:54 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 AM EST SAT MAR 8 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-091000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 554 AM EST SAT MAR 8 2008 /454 AM CST SAT MAR 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT INTO SUNDAY MORNING... ...WIND ADVISORY IS NOW IN EFFECT THROUGH THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT THROUGH THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST/6 PM CST/ THIS EVENING FOR THE WEST AND SOUTHWEST FACING BEACHES (BAY AND GULF COUNTIES)... .DAY ONE...TODAY AND TONIGHT... GUSTY WEST NORTHWEST WINDS WILL USHER IN A MUCH COOLER AND DRIER AIRMASS TODAY. WINDS WILL RANGE FROM 20 TO 25 MPH WITH GUSTS UP 35 MPH ACROSS THE FORECAST AREA THIS MORNING. THESE WINDS WILL GRADUALLY TREND DOWN THROUGH THE AFTERNOON AND EVENING HOURS. OVERNIGHT LOWS TONIGHT ARE FORECAST TO DROP DOWN INTO THE UPPER 20S AS A HIGH PRESSURE SYSTEM MOVES OVERHEAD. THESE GUSTY WINDS WILL CREATE EXTREMELY ROUGH CONDITIONS OUT ACROSS THE COASTAL WATERS TODAY. MINOR BEACH EROSION DUE TO GUSTY WINDS AND LARGE SURF ALONG THE WEST AND SOUTHWEST FACING BEACHES WILL REMAIN LIKELY...ESPECIALLY ALONG THE BEACHES OF CAPE SAN BLAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL REMAIN IN CONTROL INTO THE UPCOMING WEEK. SUNDAY NIGHT LOWS WILL ONCE AGAIN DROP DOWN TO BELOW NORMAL. EXPECT THESE TEMPERATURES TO MODERATE BACK TO NEAR OR ABOVE NORMAL THROUGH THE MID WEEK AS ANOTHER SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Mar 8, 10:37 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND DMG MAYO 30.05N 83.18W
03/08/2008 LAFAYETTE FL LAW ENFORCEMENT
A FEW TREES REPORTED DOWN SOUTH OF MAYO WITH STRONG WINDS
THIS MORNING.
0900 AM NON-TSTM WND DMG CROSS CITY 29.63N 83.13W
03/08/2008 DIXIE FL LAW ENFORCEMENT
A FEW TREES REPORTED DOWN AROUND THE COUNTY FROM STRONG
WINDS THIS MORNING.
&&
GODSEYLocal storm report, Mar 8, 12:09 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG VALDOSTA 30.85N 83.28W
03/08/2008 LOWNDES GA LAW ENFORCEMENT
SEVERAL TREES DOWN IN VALDOSTA AND AROUND LOWNDES COUNTY.
&&
GODSEYLocal storm report, Mar 8, 3:13 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EST SAT MAR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG 1 S HOPEWELL 30.37N 83.44W
03/07/2008 MADISON FL LAW ENFORCEMENT
A FEW TREES DOWN IN SOUTHERN MADISON COUNTY.
0822 AM TSTM WND DMG 2 E CHERRY LAKE 30.58N 83.39W
03/07/2008 MADISON FL LAW ENFORCEMENT
A FEW TREES AND POWERLINES REPORTED DOWN IN CHERRY LAKE
AND PINETTA IN NORTHEAST MADISON COUNTY.
0825 AM TSTM WND DMG VALDOSTA 30.85N 83.28W
03/07/2008 LOWNDES GA LAW ENFORCEMENT
A FEW TREES REPORTED DOWN AROUND LOWNDES COUNTY.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:09 AM EST | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 12 hr |
| Mar 8, 5:02 AM EST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 38 hr |
| Mar 8, 3:17 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
Nearby
Freeze Warnings in Georgia, 2008Freeze Warnings in Florida, 2008Freeze Warnings in Alabama, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.